MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT14KS60NSC287S
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that three days following placement of a smiths medical portex bivona ¿ tts¿ tracheostomy tube, a cut was noted to the pilot line.Subsequently, it was required to perform an emergent tracheostomy (trach) change.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One custom tracheostomy tube was received for device evaluation.Visual inspection revealed a cut / tear at the pilot line, apparently caused by a sharp edge.There was no evidence to suggest excess tensile force or stretching of the pilot line.Custom devices are 200 percent inspected prior to packaging and release for distribution.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7594232
Report Number3012307300-2018-02252
Device Sequence Number232375
Product Code JOH
UDI-Device Identifier15019517022605
UDI-Public15019517022605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/01/2022
Device Catalogue NumberHT14KS60NSC287S
Device Lot NumberDS008071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight57